What are the adverse effects of long term usage of BP medication?

default
Posted on Fri, 12 Jun 2015 in Hypertension and Heart Disease
Question: Dear sir, I visited doctor and he recommended as per following attached instruction. 1/2 stop taking Prolomat XL 25 and measure BP everyday at one time of day for 10 days. 3/4 boold and some test.

sir am very concerned regarding stopping of my BP magicians. I am taking them for 8 years, will something very bad can happened with me.
doctor
Answered by Dr. Anantharamakrishnan 9 hours later
Brief Answer:
Relax - nothing bad will happen

Detailed Answer:
Hi friend
Welcome to Health Care Magic

BP medicine may be stopped in some people after several years

When the pressure is low or heart rate is slow, beta-blocker (Prolomet-XL) will have to be stopped. You are taking a small dose (25mg) – the dose is up to 200 mg, even more in some… and withdrawal effects are not common in such a low dose...
You can discontinue and observe
If the pressure goes up, your doctor may restart the same medicine or a different one

Good luck
God bless you
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4505 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Heart rate

doctor1 MD

My daughter is 16 years old weighhs about 120 and is 5 4 tall. She has recently been having headaches and dizziness. She fainted a few times during...

doctor1 MD

My resting heart rate is 102 BPM. I take Lexapro, risperdal, and vyvanse. I just added a decongestant to alleviate pressure on my ear canals...

doctor1 MD

My five year old male is running a temp of 101 and complaining of headache. He stated that his heart hurts and described it as a gorilla pounding...

doctor1 MD

Recently, I have been suffering from almost constant dizziness/head spinning, to the point where I fall over. I went to the doctors a couple times...

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the...

doctor1 MD

I have been told I have sinus bradycardia and am having symptoms of light headedness, fatigue , confusion, heart palpitations, pulse between 40 and...

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages,...

Get personalised answers from verified doctor in minutes across 80+ specialties

131 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2